Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 58, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 6, 2003, 5:34 PM CDT for Marathon County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 5:34 PM CDT (22:34 UTC)
- Expired
- Aug 6, 2003, 6:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 123 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307 WUUS53 KGRB 062234 SVRGRB WIC073-062330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 532 PM CDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARATHON COUNTY IN WISCONSIN * UNTIL 630 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS WITH HAIL UP TO 1 INCH IN DIAMETER. THE LINE WAS LOCATED FROM 12 MILES NORTHWEST OF WAUSAU TO 10 MILES NORTHEAST OF WAUSAU. THE LINE WAS MOVING SOUTH AT 20 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... BROKAW AROUND 540 PM WAUSAU AROUND 550 PM NUTTERVILLE AROUND 550 PM SUNSET AROUND 555 PM IF YOU ARE IN THE WARNED AREA...PREPARE FOR WINDS IN EXCESS OF 60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY. LAT...LON 4511 8946 4512 8971 4471 8966 4470 8936 $$ HELMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:15 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 6, 3:15 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT WED AUG 6 2003 UPPER AIR PATTERN CONTINUED TO SHOW A CLOSED SYSTEM AND TROUGH OVER THE EASTERN PART OF THE COUNTRY TODAY. MID RANGE FORECAST MODELS DO NOT SHOW THIS MOVING OFF TO THE EAST UNTIL AT LEAST EARLY NEXT WEEK. LATE AFTERNOON GREEN BAY RADAR LOOP SHOWED A LINE OF THUNDERSTORM CELLS FROM THE CENTRAL BAY OF GREEN BAY TO CENTRAL WISCONSIN. THERE WERE A FEW CELLS SOUTH OF THIS LINE AND A LARGER AREA OF SHOWERS AND SOME THUNDERSTORMS NORTH OF THE LINE. 12Z SOUNDING AT GRB THIS MORNING WAS RATHER MOIST WITH PW OF 1.41 IN. UPSTREAM SOUNDINGS HAD PW VALUES OF AT LEAST 1.20 IN. 850-700 MB MEAN RH PROGS KEEP AT LEAST 70 PERCENT RH THROUGH THURSDAY NIGHT. WOULD EXPECT SOME THUNDERSTORMS TO DEVELOP AGAIN TOMORROW WITH DAYTIME HEATING SO HAVE INCLUDED POPS IN THE FORECAST FOR THURSDAY. 12Z GFS CONTINUES TO SHOW AN INTENSE MID LEVEL VORT AT 12Z SATURDAY THAT IS FORECAST TO MOVE INTO NORTHEAST IA BY 12Z SUNDAY. IT WILL BE INTERESTING TO SEE WHETHER THIS SHOWS UP AGAIN ON THE 00Z THURS RUN. .GRB...NONE. MG WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 6, 6:15 AM CDT, 11 hours 19 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 615 AM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY OR TONIGHT. AN UPPER LEVEL DISTURBANCE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS...BUT THEY SHOULD NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AND TUESDAY NEXT WEEK...BUT THEY ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY OR TONIGHT. RDM WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, Aug 6, 1:53 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
153 PM CDT WED AUG 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 3 E MOUNTAIN WI .50 INCH HAIL
08/06/03 OCONTO HAIL ACCUMULATING ON
GROUND. VERY HEAVY RAIN.
WIND GUST ESTIMATED TO 45
MPH. REPORT FROM SPOTTER.
JKLLocal storm report, Aug 6, 3:16 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
316 PM CDT WED AUG 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0316 PM 8 NE GREEN BAY WI 58 MPH WIND GUST
08/06/03 BROWN MEASURED WIND ON GREEN BAY
LIGHT HOUSE IN BAY OF GREEN
BAY. (80 FT ELEVATION)
JKLLocal storm report, Aug 6, 3:49 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
349 PM CDT WED AUG 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM GREEN BAY WI WIND DAMAGE
08/06/03 BROWN POWER LINES DOWN ON EAST
SIDE OF GREEN BAY. REPORT
FROM SHERIFF.
JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 2:23 PM CDT | Special Marine Warning | GRB | 67 min | |
| Aug 6, 3:28 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 47 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.